MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT SHEATH
Model Number 18-3356
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation, blood pressure became unstable while ablating the right inferior pulmonary vein after ablation of the left-sided veins.Order of vein treatment was left superior, left inferior, right inferior, and right superior.After ablation of the right superior pulmonary vein it was determined cardiac tamponade had occurred.Cardiac drainage was immediately performed but additional treatment was required including surgical repair.The perforation site was identified as the tip of the left atrial appendage.Approximately one week post procedure the patient was showing signs of improvement.
 
Additional Manufacturer Narrative
No device deficiency reported.Cardiac tamponade is a known potential adverse event of catheter ablation procedures disclosed in product labeling.It was reported the tip of the ablation catheter was completely inside the sheath while the sheath was manipulated in the left atrium.This is contrary to product labeling in which the soft tip of the catheter is recommended to be extended from the sheath during sheath movement.It cannot be determined if this deviation from the instructions from use contributed to this adverse event.The cause of the perforation was not determined, but the sheath cannot be excluded as a cause.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
Manufacturer Contact
ian christianson
500 nickerson rd.
suite 500-200
marlboro, MA 01752
5086587231
MDR Report Key13560982
Report Number1225698-2022-00003
Device Sequence Number14527862
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberE2044246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale